Alert archive / California / Frost Advisories in 2010
Frost Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 6, 2010, 3:40 PM PDT. It took effect at May 7, 2010, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2010, 3:40 PM PDT (22:40 UTC)
- In effect from
- May 7, 2010, 1:00 AM PDT
- Expired
- May 7, 2010, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS76 KEKA 062240 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 340 PM PDT THU MAY 6 2010 CAZ003-004-076-071215- /O.NEW.KEKA.FR.Y.0014.100507T0800Z-100507T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 340 PM PDT THU MAY 6 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT FRIDAY. * TEMPERATURES NEAR FREEZING TO THE MID 30S WILL OCCUR LATE TONIGHT AND EARLY FRIDAY MORNING WITH AREAS OF FROST. * THE FROST CONDITIONS WILL BE WIDESPREAD IN THE VALLEYS AND DRAINAGES OF TRINITY COUNTY...ALONG THE TRINITY RIVER IN HUMBOLDT COUNTY...AND IN REDWOOD VALLEY...AND IN THE VALLEYS NEAR WILLITS...LAYTONVILLE AND COVELO IN MENDOCINO COUNTY. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
008 WWUS76 KEKA 071141 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 441 AM PDT FRI MAY 7 2010 CAZ003-004-076-071500- /O.CON.KEKA.FR.Y.0014.000000T0000Z-100507T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 441 AM PDT FRI MAY 7 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES NEAR FREEZING TO THE MID 30S WILL OR ARE OCCURRING THIS MORNING WITH AREAS OF FROST. * THE FROST CONDITIONS WILL BE WIDESPREAD IN THE VALLEYS AND DRAINAGES OF TRINITY COUNTY...ALONG THE TRINITY RIVER IN HUMBOLDT COUNTY...AND IN REDWOOD VALLEY...AND IN THE VALLEYS NEAR WILLITS...LAYTONVILLE AND COVELO IN MENDOCINO COUNTY. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
939 WWUS76 KEKA 071507 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 807 AM PDT FRI MAY 7 2010 CAZ003-004-076-071615- /O.EXP.KEKA.FR.Y.0014.000000T0000Z-100507T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 807 AM PDT FRI MAY 7 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 6, 8:45 AM PDT, 6 hours 55 minutes earlier.
Area forecast discussion, May 6, 8:45 AM PDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 845 AM PDT THU MAY 6 2010 .SYNOPSIS...FAIR WEATHER WILL PREVAIL AGAIN TODAY BEFORE CONDITIONS BEGIN TO MODERATE FRIDAY AS THE UPPER LEVEL RIDGE WEAKENS. PRECIPITATION CHANCES WILL INCREASE THIS WEEKEND AS A STORM SYSTEM APPROACHES THE REGION. && .UPDATE...THE FREEZE WARNING AND FROST ADVISORY EXPIRED. TEMPERATURES DROPPED TO 27 DEGREES AT HAYFORK RAWS AND 28 AT TRINITY RAWS WITH WEAVERVILLE REPORTING MIN OF 33. DOUGLAS CITY COCORAHS OBSERVER REPORTED FAIRLY HEAVY FROST ON ROOF AND SOME ON GROUND. IN OTHER AREAS...TEMPERATURES BRIEFLY DROPPED TO 32 WITH WIDESPREAD AREAS OF 33 TO 36 DEGREES AND A NUMBER OF COCORAHS OBSERVERS REPORTING FROST. NEW MODEL RUNS CONTINUE TO SHOW SIGNIFICANT WARMING TODAY AND TONIGHT BUT TEMPS WILL STILL BE DROPPING INTO THE 33-36 DEGREE RANGE TONIGHT IN THE INLAND VALLEYS WILL PLAN ON ISSUING A FROST ADVISORY WITH THE AFTERNOON FORECAST. .PREV DISCUSSION...UPPER LEVEL RIDGE OVER THE E PAC WILL CONTINUE TO DAMPEN AS ONE TROUGH PUSHES E AND THE NEXT TROUGH BEGINS TO EJECT OUT OF THE GULF OF AK. THIS WILL RESULT IN A FAIRLY ZONAL FLOW ACROSS THE E PAC/W COAST INTO THE WEEKEND. ANOTHER COOL MORNING WITH TEMPS ACROSS THE INTERIOR IN THE MID TO LOW 30S WILL GIVE WAY TO SLIGHTLY WARMER TEMPS AND LESS WIND ALONG THE COAST TODAY AS THE GRADIENT RELAXES AND THE AIRMASS OVER THE REGION BEGINS TO MODIFY. ANOTHER ROUND OF FROST EXPECTED OVER THE INTERIOR FRI MORNING ALTHOUGH CI ADVECTING ACROSS THE REGION MAY INHIBIT RADIATIONAL COOLING SUFFICIENTLY WHERE ONLY TRINITY COUNTY EXPERIENCES FROST. MODELS IN GOOD AGREEMENT ON DIGGING AN UPPER LEVEL TROUGH OFF THE COAST BEGINNING SAT. LIMITED...DIURNALLY DRIVEN CONVECTION IS POSSIBLE SAT AFTERNOON AS WEAK DIFFLUENCE AHEAD OF THE APPROACHING TROUGH AIDS IN UPWARD MOTION. ALTHOUGH BEST CHCS FOR TSTMS IS TO THE N AND E...A STORM OR TWO IS POSSIBLE MAINLY OVER THE TRINITY HORN. BY SUN...THE UPPER TROUGH MOVES INTO N CTL CA WITH BETTER PRECIP CHCS AND ANOTHER RUMBLE OF THUNDER POSSIBLE OVER TRINITY COUNTY. A SECONDARY SURGE OF MID LEVEL ENERGY WILL DIVE DOWN THE E SIDE OF A STRENGTHENING UPPER RIDGE MON MAINTAINING PRECIP CHCS THROUGH TUE. MODELS IN DECENT AGREEMENT IN BUILDING AN UPPER LEVEL RIDGE OVER THE PAC NW BY THE MIDDLE OF NEXT WEEK RESULTING IN DRIER AND WARMER WX FOR THE SECOND HALF OF THE WEEK. BC && .AVIATION...12Z THURSDAY-12Z FRIDAY...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...WITH SOME OCCASIONAL HIGH CLOUDS AND AFTERNOON CU. NORTH-NORTHWEST WINDS INCREASE SLIGHTLY ALONG THE COAST FROM 20Z-03Z BUT ANY GUSTS WILL REMAIN LESS THAN 20KT. BETTWY && .MARINE...A GRADUALLY WEAKENING PRESSURE GRADIENT HAS ALLOWED WINDS AND SEAS TO SUBSIDE EARLY THIS MORNING. THIS TREND IS EXPECTED TO CONTINUE THROUGH MIDDAY...WITH PERHAPS ANOTHER SLIGHT INCREASE IN WIND SPEEDS THIS AFTERNOON AND EVENING. SMALL CRAFT CONDITIONS WILL CONTINUE OVER THE OUTER WATERS THROUGH TONIGHT...MAINLY DUE TO THE SEA STATE...BUT ALSO SOME WINDS AND GUSTS UP TO 25 KT AT TIMES. WINDS AND SEAS WILL LIKELY DROP BELOW SCA CRITERIA OVER ALL WATERS LATE TONIGHT...AND PERSIST THROUGH THE WEEKEND. A WEAK FRONT IS STILL EXPECTED TO PASS THE REGION ON MONDAY. IN ITS WAKE...THE PRESSURE GRADIENT WILL ONCE AGAIN TIGHTEN. THIS WILL RESULT IN OUR NEXT PERIOD OF INCREASED WINDS...PERHAPS TO GALE FORCE...BY MONDAY NIGHT OR TUESDAY. BETTWY && .EKA WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM PDT THIS MORNING FOR CAZ004. FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ001-003-076. SCA UNTIL 3 AM PDT FRI FOR PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 6, 5:15 AM PDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 515 AM PDT THU MAY 6 2010 CAZ001-003-076-071215- REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 515 AM PDT THU MAY 6 2010 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT WITH PATCHY FROST POSSIBLE AGAIN BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FROST WILL REMAIN POSSIBLE THROUGH EARLY MORNING FRI. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-071215- MENDOCINO COAST- 515 AM PDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-071215- UPPER TRINITY RIVER- 515 AM PDT THU MAY 6 2010 ...FREEZE WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS CURRENTLY IN EFFECT WITH AREAS OF FROST POSSIBLE AGAIN BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FROST WILL REMAIN POSSIBLE THROUGH EARLY MORNING FRI. A DISTURBANCE PASSING TO THE NORTH AND EAST WILL PRODUCE ISOLATED SHOWERS WITH A RUMBLE OR TWO OF THUNDER POSSIBLE SAT AND SUN AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.